Alert archive / Idaho / Red Flag Warnings in 2018
Red Flag Warning 8, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Aug 16, 2018, 3:39 AM MDT for 25 counties in Idaho. It took effect at Aug 16, 2018, 12:00 PM MDT. It was in force for 39 hr. 7 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Aug 16, 2018, 3:39 AM MDT (09:39 UTC)
- In effect from
- Aug 16, 2018, 12:00 PM MDT
- Expired
- Aug 18, 2018, 3:20 AM MDT
- In force
- 39 hr
- Issued by
- NWS Pocatello, ID
All 25 counties
Bannock County, ID, Bear Lake County, ID, Bingham County, ID, Blaine County, ID, Boise County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Idaho County, ID, Jefferson County, ID, Jerome County, ID, Lemhi County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID, Twin Falls County, ID, Valley County, ID
The radar
The Pocatello radar (KSFX), 49 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 17, 6:06 PM MDT | TSTM WND GST 64 | Craters Of Moon, ID | |
| Aug 17, 6:32 PM MDT | TSTM WND GST 57 | Arco, ID | |
| Aug 17, 6:37 PM MDT | TSTM WND GST 60 | 11 Wsw Atomic City, ID | |
| Aug 17, 6:40 PM MDT | TSTM WND GST 55 | 12 Nw Atomic City, ID | MESONET STATION ARLTRA. |
| Aug 17, 6:45 PM MDT | TSTM WND GST 54 | 9 Nw Atomic City, ID | MESONET STATION ARL690. |
| Aug 17, 6:53 PM MDT | TSTM WND GST 59 | 10 Ssw Howe, ID | |
| Aug 17, 8:45 PM MDT | HAIL 0.5 | 11 Sse Orogrande, ID |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 9.7 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4185 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375 WWUS85 KPIH 160939 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 339 AM MDT Thu Aug 16 2018 ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... ...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ427-162130- /O.UPG.KPIH.FW.A.0003.180816T1800Z-180818T0500Z/ /O.NEW.KPIH.FW.W.0008.180816T1800Z-180818T0500Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 339 AM MDT Thu Aug 16 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 11 PM MDT FRIDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 427... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon today to 11 PM MDT Friday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...Idaho Fire weather zone 427. * THUNDERSTORMS...Scattered thunderstorms will develop on Thursday and Friday afternoon. Frequent lightning and gusty outflow winds in excess of 40 mph is possible. New fire starts are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact evens deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ410-413-422-425-475-476-162130- /O.CON.KPIH.FW.A.0003.180817T1800Z-180818T0500Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 339 AM MDT Thu Aug 16 2018 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... * AFFECTED AREA...Idaho Fire weather zones 410, 413, 422, 425, 475 and 476. * THUNDERSTORMS...Scattered thunderstorms will develop Friday afternoon. Frequent lightning and gusty outflow winds in excess of 45 mph is likely, and up to 60 mph possible. New fire starts are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A fire weather watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ Messick
6 follow-up statements
306 WWUS85 KPIH 161958 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 158 PM MDT Thu Aug 16 2018 ...RED FLAG WARNING IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... ...RED FLAG WARNING IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ410-413-422-425-475-476-171200- /O.UPG.KPIH.FW.A.0003.180817T1800Z-180818T0500Z/ /O.EXB.KPIH.FW.W.0008.180817T1800Z-180818T0500Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 158 PM MDT Thu Aug 16 2018 ...RED FLAG WARNING IN EFFECT FROM NOON TO 11 PM MDT FRIDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... The National Weather Service in Pocatello has issued a Red Flag Warning, which is in effect from noon to 11 PM MDT Friday. The Fire Weather Watch is no longer in effect. * THUNDERSTORMS...Scattered thunderstorms will develop Friday afternoon. Frequent lightning and gusty outflow winds in excess of 45 mph is likely, and up to 60 mph possible. New fire starts are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ427-171200- /O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 158 PM MDT Thu Aug 16 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT FRIDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...Idaho Fire weather zone 427. * THUNDERSTORMS...Scattered thunderstorms will develop on Thursday and Friday afternoon. Frequent lightning and gusty outflow winds in excess of 40 mph is possible. New fire starts are possible. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
952 WWUS85 KPIH 171047 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 447 AM MDT Fri Aug 17 2018 ...RED FLAG WARNING IN EFFECT THROUGH 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ410-413-422-425-475-476-172130- /O.CON.KPIH.FW.W.0008.180817T1800Z-180818T0500Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 447 AM MDT Fri Aug 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... * THUNDERSTORMS...Scattered thunderstorms will develop this afternoon. Frequent lightning and gusty outflow winds in excess of 45 mph is likely, and up to 60 mph possible. New fire starts are possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ427-172130- /O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 447 AM MDT Fri Aug 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...Idaho Fire weather zone 427. * THUNDERSTORMS...Scattered thunderstorms will develop by afternoon. Frequent lightning and gusty outflow winds in excess of 40 mph is possible. New fire starts are possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
133 WWUS85 KPIH 171943 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 143 PM MDT Fri Aug 17 2018 ...RED FLAG WARNING IN EFFECT THROUGH 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... ...RED FLAG WARNING IN EFFECT FROM NOON TODAY THROUGH 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... IDZ410-413-422-425-475-476-180500- /O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- East Salmon River Mountains/Salmon NF- Lemhi and Lost River Range/Challis NF- 143 PM MDT Fri Aug 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONES 410, 413, 422, 425, 475, AND 476... * THUNDERSTORMS...Scattered thunderstorm activity will continue this afternoon. Frequent lightning and gusty outflow winds in excess of 45 mph is likely, and up to 60 mph possible. New fire starts are possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$ IDZ427-180500- /O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/ Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- 143 PM MDT Fri Aug 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR IDAHO FIRE WEATHER ZONE 427... * AFFECTED AREA...Idaho Fire weather zone 427. * THUNDERSTORMS...Scattered thunderstorm activity will continue this afternoon. Frequent lightning and gusty outflow winds in excess of 45 mph is likely, and up to 60 mph possible. New fire starts are possible. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly based on these criteria for Southeastern Idaho: * Relative humidity at or below 15 percent and wind gusts of at least 25 mph in the mountains, or 30 mph in the Snake Plain. * Thunderstorm coverage of 25 percent, without specific rainfall criteria. * Other high impact events deemed critical by the National Weather Service and area fire management agencies. && $$
817 WWUS85 KPIH 180306 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 906 PM MDT Fri Aug 17 2018 IDZ410-413-422-425-427-476-180415- /O.CAN.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/ Upper Snake River Valley/Idaho Falls BLM-Caribou Range/Caribou NF- Sawtooth Range/Northern Sawtooth NF- Middle Snake River Valley/Twin Falls BLM north of the Snake River- Goose Creek and Raft River Valley/Southern Sawtooth NF/Twin Falls BLM south of the Snake River- Lemhi and Lost River Range/Challis NF- 906 PM MDT Fri Aug 17 2018 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONES 410, 413, 422, 425, 427, AND 476... The National Weather Service in Pocatello has cancelled the Red Flag Warning. The threat of thunderstorms has diminished substantially across the warned area and thus the Red Flag will be cancelled for the remainder of the evening. $$ IDZ475-180500- /O.CON.KPIH.FW.W.0008.000000T0000Z-180818T0500Z/ East Salmon River Mountains/Salmon NF- 906 PM MDT Fri Aug 17 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM MDT THIS EVENING FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 475... * THUNDERSTORMS...Scattered thunderstorm activity will continue this this evening. Frequent lightning and gusty outflow winds in excess of 45 mph are possible with thunderstorms. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
318 WWUS85 KPIH 180442 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 1042 PM MDT Fri Aug 17 2018 IDZ475-181000- /O.EXT.KPIH.FW.W.0008.000000T0000Z-180818T1000Z/ East Salmon River Mountains/Salmon NF- 1042 PM MDT Fri Aug 17 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 4 AM MDT SATURDAY FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 475... * THUNDERSTORMS...Scattered thunderstorm activity will continue into the overnight hours. Frequent lightning and gusty outflow winds in excess of 45 mph are possible with thunderstorms. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. && $$
022 WWUS85 KPIH 180920 RFWPIH URGENT - FIRE WEATHER MESSAGE National Weather Service Pocatello ID 320 AM MDT Sat Aug 18 2018 IDZ475-181030- /O.CAN.KPIH.FW.W.0008.000000T0000Z-180818T1000Z/ East Salmon River Mountains/Salmon NF- 320 AM MDT Sat Aug 18 2018 ...RED FLAG WARNING IS CANCELLED FOR SCATTERED THUNDERSTORMS AND OUTFLOW WINDS FOR FIRE WEATHER ZONE 475... The National Weather Service in Pocatello has cancelled the Red Flag Warning. The threat for scattered thunderstorms has ended across the Salmon NF. Therefore the Red Flag Warning has been cancelled. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Aug 16, 3:25 AM MDT, 14 minutes earlier.
Area forecast discussion, Aug 16, 3:25 AM MDT, 14 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 325 AM MDT Thu Aug 16 2018 .SHORT TERM...Today through Saturday. Monsoon moisture continue to creep into eastern Idaho this morning. As that increases this afternoon and evening, look for some thunderstorms to develop especially over the central mountains and South Hills/Albion Mountains. The higher resolution models do indicate we could see very isolated storms elsewhere including the Snake Plain and Magic Valley before sunset. In previous events, we have seen this actually pan out so we are pushing the forecast in that directions. Those models also show convection this morning, but we really cut back to below 10% except south of Burley. The only area where we have scattered thunderstorm coverage is across the South Hills/Albion Mountains westward past Jackpot. Everywhere else is isolated coverage. We could see a couple of hundredths for rainfall with stronger storms, but that is still classified as "dry". The main risk will be gusty winds over 40 mph. For tonight and Friday morning, isolated showers/storms are possible across the southeast highlands overnight and then the central mountains before noon tomorrow. As the low to our west approaches, we are expecting showers and thunderstorms to really fire up and move into the western half our forecast area in the afternoon. The overtaking pretty much all of eastern Idaho in the evening. We will be tapping into some decent monsoon moisture at this point. That means we could actually see some measurable rain, which in some places hasn't happened since mid June! SPC has a good chunk of eastern Idaho under a risk for a few severe storms, mainly for gusts at/above 60 mph. Just about any storm tomorrow though has a risk for gusts over 45mph and some bursts of rain. As we head into Saturday, the low will be moving east of the Divide. The best chance of showers and thunderstorms (including before sunrise Saturday) will be east of a Stanley to Holbrook line...shifting east. Again some measurable rain is possible along with wind gusts over 40 mph. Saturday will be noticeably cooler as well, with valley highs in the 80s and 60s/70s in the mountains. Keyes .LONG TERM...Sunday through next Thursday. The ridge quickly rebounds Sunday. That said, a few showers and storms are possible across the central mountains east to Island Park as moisture skirts those locations. Things start to get a little "iffy" with the forecast. There will be another low settling to our west. That looks to pull up another quick surge of moisture Monday. There has been some inconsistency on how much because of difference on where that low sets up shop. That said, we did keep isolated showers and storms in the forecast. After that, things get even worse for trying to figure out what will happen. The GFS and ECMWF quickly pushes that north of us. By midweek though, the GFS is back to a ridge that MIGHT has some monsoon moisture associated with it. The ECMWF brings another low into the western US and Canada. The blends are dry at this point and we kept with that from the last update we made. The reason we are seeing such crazy fluctuations in the long range forecasts is because of typhoons in the western Pacific. It's been active, which can affect how things evolve obviously over the US. The trend has been that we see usually see the ridge rebuild, so that could easily be the case. Stay tuned. Keyes && .AVIATION...Main forecast problem today for the airdromes is whether or not to put in any kind of thunderstorm remarks. Biggest TSRA threat is to KBYI at about a 33% chance, and KIDA appears the furthest away from the instability. KSUN and KPIH are the hardest. However, negative Lifted Indices are very close to KPIH, at the same time going negative as it does at KBYI, with KSUN following a couple of hours later. Threat peaks around 17/00Z and continues through the late night at KBYI. Would not expect VSBY to be impacted, except by a direct strike in wet thunderstorms, which really only have a chance of occurring at KBYI. Outflow wind is a different matter, so may put in TEMPO remarks for gusty outflow wind, once the TSRA get within 6 hours of occurrence. Expect high level CIGS and no impact from TSRA on ceiling. Wind outside of TSRA should be light. Messick && .FIRE WEATHER...A moist and unstable airmass has made its way into southwest ID and northern NV at this time. Humidity in the southern zones of the Fire Weather Forecast area have come up strongly, and the rest should later today. Combine this with light wind (outside of thunderstorms) and the only concern is the coverage of thunderstorm activity this afternoon and evening. The moisture content of the air, especially the ID-UT border region, is very high, bordering on potentially wet thunderstorms, which would spike up the lightning production compared to dry thunderstorms. The only place that should have this type of coverage will be the Southern Sawtooth and adjacent BLM land in Fire Weather Zone 427. Coverage elsewhere is staying at isolated thresholds. By Fri, the moist unstable air will overspread nearly the entire forecast area bring a threat of strong thunderstorms to the central Idaho mountains, and a A moist and unstable airmass has made its way into southwest ID and northern NV at this time. Humidity in the southern zones of the Fire Weather Forecast area have come up strongly, and the rest should later today. Combine this with light wind (outside of thunderstorms) and the only concern is the coverage of A moist and unstable airmass has made its way into southwest ID and northern NV at this time. Humidity in the southern zones of the Fire Weather Forecast area have come up strongly, and the rest should later today. Combine this with light wind (outside of thunderstorms) and the only concern is the coverage of thunderstorm activity this afternoon and evening. The moisture content of the air, especially the ID-UT border region, is very high, bordering on potentially wet thunderstorms, which would spike up the lightning production compared to dry thunderstorms. The only place that should have this type of coverage will be the Southern Sawtooth and adjacent BLM land in Fire Weather Zone 427. Coverage elsewhere is staying at isolated thresholds. By Fri, the moist unstable air will overspread nearly the entire forecast area bring a threat of strong thunderstorms to the central Idaho mountains, and a front driving in from the west on Sat will also keep thunderstorms going. There are large discrepancies on just how much thunderstorm activity there will be, so confidence is low on how intense these thunderstorms could be, not whether or not there will be thunderstorms. The timing of the front on Sat could also mean that the best time for the thunderstorms will be early morning Sat, then cooler high temperatures for Sat compared to the first two days. Will keep the rest of the Fire Weather Watch in place for Fri, and upgrade to a Red Flag Warning for the southern Sawtooth NF zone (427). Sunday sees the return of the upper level ridge and end to thunderstorms. Low pressure moving through Montana though will bring back a shower and thunderstorm threat as early as Monday Messick thunderstorm activity this afternoon and evening. The moisture content of the air, especially the ID-UT border region, is very high, bordering on potentially wet thunderstorms, which would spike up the lightning production compared to dry thunderstorms. The only place that should have this type of coverage will be the Southern Sawtooth and adjacent BLM land in Fire Weather Zone 427. Coverage elsewhere is staying at isolated thresholds. By Fri, the moist unstable air will overspread nearly the entire forecast area bring a threat of strong thunderstorms to the central Idaho mountains, and a front driving in from the west on Sat will also keep thunderstorms going. There are large discrepancies on just how much thunderstorm activity there will be, so confidence is low on how intense these thunderstorms could be, not whether or not there will be thunderstorms. The timing of the front on Sat could also mean that the best time for the thunderstorms will be early morning Sat, then cooler high temperatures for Sat compared to the first two days. Will keep the rest of the Fire Weather Watch in place for Fri, and upgrade to a Red Flag Warning for the southern Sawtooth NF zone (427). Sunday sees the return of the upper level ridge and end to thunderstorms. Low pressure moving through Montana though will bring back a shower and thunderstorm threat as early as Monday Messick front driving in from the west on Sat will also keep thunderstorms going. There are large discrepancies on just how much thunderstorm activity there will be, so confidence is low on how intense these thunderstorms could be, not whether or not there will be thunderstorms. The timing of the front on Sat could also mean that the best time for the thunderstorms will be early morning Sat, then cooler high temperatures for Sat compared to the first two days. Will keep the rest of the Fire Weather Watch in place for Fri, and upgrade to a Red Flag Warning for the southern Sawtooth NF zone (427). Sunday sees the return of the upper level ridge and end to thunderstorms. Low pressure moving through Montana though will bring back a shower and thunderstorm threat as early as Monday Messick && .PIH WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday afternoon through Friday evening for IDZ410-413-422-425-475-476. Red Flag Warning from noon today to 11 PM MDT Friday for IDZ427. &&
Nearby
Red Flag Warnings in Idaho, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.